Alert archive / New York / Flood Watches in 2022
Flood Watch 5, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Dec 30, 2022, 3:17 AM EST for Erie County, New York. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2022, 3:17 AM EST (08:17 UTC)
- Expired
- Jan 1, 2023, 3:06 AM EST
- In force
- 48 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WGUS61 KBUF 300817 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Buffalo NY 317 AM EST Fri Dec 30 2022 .The potential for ice jams on Buffalo area creeks will increase today as warm temperatures continue and flow in creeks increases due to snowmelt. Rain Saturday and Saturday night will also contribute to increased runoff in addition to ongoing snowmelt, and bring another increase in flows over the weekend. Minor poor drainage flooding is also possible in urban areas where piles of snow are blocking drainage structures this weekend. NYZ010-085-301630- /O.NEW.KBUF.FA.A.0005.221230T0817Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Springville, Orchard Park, and Buffalo 317 AM EST Fri Dec 30 2022 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor flooding is possible from ice jams along the Buffalo area creeks, mainly today through early Saturday. Minor flooding is also possible over the weekend on the Buffalo area creeks due to increased runoff from snowmelt and rainfall. Minor flooding is possible in urban areas this weekend where piles of snow are blocking drainage structures. * WHERE...A portion of western New York, including the following counties, Northern Erie and Southern Erie. * WHEN...Through Sunday morning. * IMPACTS...Creeks and streams may rise out of their banks and result in minor flooding of low lying areas along the creeks. Minoir flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Hitchcock
7 follow-up statements
529 WGUS61 KBUF 301436 FFABUF Flood Watch National Weather Service Buffalo NY 936 AM EST Fri Dec 30 2022 .The potential for ice jams on Buffalo area creeks will increase today as warm temperatures continue and flow in creeks increases due to snowmelt. Rain Saturday and Saturday night will also contribute to increased runoff in addition to ongoing snowmelt, and bring another increase in flows over the weekend. Minor poor drainage flooding is also possible in urban areas where piles of snow are blocking drainage structures this weekend. NYZ010-085-302245- /O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Orchard Park, Springville, and Buffalo 936 AM EST Fri Dec 30 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor flooding is possible from ice jams along the Buffalo area creeks, mainly today through early Saturday. Minor flooding is also possible over the weekend on the Buffalo area creeks due to increased runoff from snowmelt and rainfall. Minor flooding is possible in urban areas this weekend where piles of snow are blocking drainage structures. * WHERE...A portion of western New York, including the following counties, Northern Erie and Southern Erie. * WHEN...Through Sunday morning. * IMPACTS...Creeks and streams may rise out of their banks and result in minor flooding of low lying areas along the creeks. Minoir flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Hitchcock/JJR
020 WGUS61 KBUF 302003 FFABUF Flood Watch National Weather Service Buffalo NY 303 PM EST Fri Dec 30 2022 .The potential for ice jams on Buffalo area creeks will remain somewhat elevated through tonight as warm temperatures continue and flow in creeks increases due to snowmelt. Rain Saturday and Saturday night will also contribute to increased runoff in addition to ongoing snowmelt, and bring another increase in flows over the weekend. Minor poor drainage flooding is also possible in urban areas where piles of snow are blocking drainage structures this weekend. NYZ010-085-310415- /O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Orchard Park, Springville, and Buffalo 303 PM EST Fri Dec 30 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor flooding is possible from ice jams along the Buffalo area creeks through early Saturday. Minor flooding is also possible over the weekend on the Buffalo area creeks due to increased runoff from snowmelt and rainfall. Minor flooding is possible in urban areas this weekend where piles of snow are blocking drainage structures. * WHERE...A portion of western New York, including the following counties, Northern Erie and Southern Erie. * WHEN...Through Sunday morning. * IMPACTS...Creeks and streams may rise out of their banks and result in minor flooding of low lying areas along the creeks. Minoir flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Hitchcock/JJR
094 WGUS61 KBUF 310340 FFABUF Flood Watch National Weather Service Buffalo NY 1040 PM EST Fri Dec 30 2022 .The potential for ice jams on Buffalo area creeks will remain somewhat elevated through tonight as warm temperatures continue and flow in creeks increases due to snowmelt. Rain Saturday and Saturday night will also contribute to increased runoff in addition to ongoing snowmelt and bring another increase in flows over the weekend. Minor poor drainage flooding is also possible in urban areas where piles of snow are blocking drainage structures this weekend. NYZ010-085-311545- /O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Springville, Orchard Park, and Buffalo 1040 PM EST Fri Dec 30 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor flooding is possible from ice jams along the Buffalo area creeks through early Saturday. Minor flooding is also possible over the weekend on the Buffalo area creeks due to increased runoff from snowmelt and rainfall. Minor flooding is possible in urban areas this weekend where piles of snow are blocking drainage structures. * WHERE...A portion of western New York, including the following counties, Northern Erie and Southern Erie. * WHEN...Through Sunday morning. * IMPACTS...Creeks and streams may rise out of their banks and result in minor flooding of low lying areas along the creeks. Minor flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Fries
649 WGUS61 KBUF 310853 FFABUF Flood Watch National Weather Service Buffalo NY 353 AM EST Sat Dec 31 2022 .The potential for ice jams on Buffalo area creeks will decrease today as relatively thin, slushy ice is flushed downstream. Rain today and tonight will contribute to increased runoff in addition to ongoing snowmelt and bring another increase in flows late today through Sunday in the Buffalo area creeks. Minor poor drainage flooding is also possible in urban areas where piles of snow are blocking drainage structures this weekend. NYZ010-085-311700- /O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Springville, Orchard Park, and Buffalo 353 AM EST Sat Dec 31 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor flooding is possible from ice jams along the Buffalo area creeks through today, but ice jam potential is decreasing as ice is flushed downstream. Minor flooding is also possible later today through Sunday morning on the Buffalo area creeks due to increased runoff from snowmelt and rainfall. Minor flooding is possible in urban areas this weekend where piles of snow are blocking drainage structures. * WHERE...A portion of western New York, including the following counties, Northern Erie and Southern Erie. * WHEN...Through Sunday morning. * IMPACTS...Creeks and streams may rise out of their banks and result in minor flooding of low lying areas along the creeks. Minor flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Hitchcock
726 WGUS61 KBUF 311448 FFABUF Flood Watch National Weather Service Buffalo NY 948 AM EST Sat Dec 31 2022 .The potential for ice jams on Buffalo area creeks will decrease today as relatively thin, slushy ice is flushed downstream. Rain today and tonight will contribute to increased runoff in addition to ongoing snowmelt and bring another increase in flows late today through Sunday on the Buffalo area creeks. Minor poor drainage flooding is also possible in urban areas where piles of snow are blocking drainage structures this weekend. NYZ010-085-010000- /O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Buffalo, Springville, and Orchard Park 948 AM EST Sat Dec 31 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor flooding is possible from ice jams along the Buffalo area creeks through today, but ice jam potential is decreasing as ice is flushed downstream. Minor flooding is also possible later today through Sunday morning on the Buffalo area creeks due to increased runoff from snowmelt and rainfall. Minor flooding is possible in urban areas this weekend where piles of snow are blocking drainage structures. * WHERE...Erie County. * WHEN...Through Sunday morning. * IMPACTS...Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Apffel
656 WGUS61 KBUF 312338 FFABUF Flood Watch National Weather Service Buffalo NY 638 PM EST Sat Dec 31 2022 .An ice jam may cause water to infiltrate the lowlands along the river. NYZ010-085-011500- /O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Buffalo, Springville, and Orchard Park 638 PM EST Sat Dec 31 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor flooding continues to be possible through Sunday morning on the Buffalo area creeks due to increased runoff from snowmelt and rainfall. Minor flooding also continues to be possible in urban areas where piles of snow are blocking drains. * WHERE...Erie County. * WHEN...Through Sunday morning. * IMPACTS...Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Fries
601 WGUS61 KBUF 010806 FFABUF Flood Watch National Weather Service Buffalo NY 306 AM EST Sun Jan 1 2023 NYZ010-085-010915- /O.CAN.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Erie-Southern Erie- Including the cities of Orchard Park, Buffalo, and Springville 306 AM EST Sun Jan 1 2023 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for a portion of western New York, including the following areas, Northern Erie and Southern Erie. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Hitchcock
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Dec 30, 1:17 AM EST, 2 hours earlier.
Area forecast discussion, Dec 30, 1:17 AM EST, 2 hours before
Area Forecast Discussion National Weather Service Buffalo NY 117 AM EST Fri Dec 30 2022 .SYNOPSIS... Above normal temperatures will continue across the region today and well into next week. Low pressure and frontal boundary will also bring showers with periods of light rain by tonight into Saturday. The combination of rain and snowmelt will bring elevated chances for minor flooding locally in the Buffalo and Watertown areas, this despite the light rainfall amounts forecast. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The axis of a high amplitude mid level ridge will make its way off the east coast tonight...while a 40kt low level jet will continue to advect unseasonably mild and increasingly moist air into our region. This will result in a wealth of cloud cover with parts of the region possibly picking up some sprinkles. With temperatures largely in the mid 40s across much of the area at the moment, many areas are already near their lows for the night with abundant clouds and modest mixing continuing through the night to keep temperatures up. Mixing will prevent inversions overnight from forming basically everywhere over land. However, over the lakes (where water temperatures will be at least 10 degrees colder than air temperatures over them) wind gusts have been reduced decidedly overnight due to inversions forced in the surface layer by the cold water temperatures. A deep south to southwest flow will remain in place across our forecast area on Friday...as ridging will be anchored just off the coast. H85 temps over our region will average close to 8c which...in a well mixed environment at this time of year...will easily support highs of 55 to 60 across the bulk of the western counties. Max temps in the lower 50s will be found across the Southern Tier and east of Lake Ontario. While there may be a few light rain showers around... esp OUTSIDE of the Finger Lakes region...widespread showers will stay to our west over Ontario in the proximity of a deep ribbon of moisture. Friday night...the aforementioned mid level ridge will pick up anchor and move further offshore. This will allow the ribbon of deep moisture over southern Ontario to ease across the far western counties of New York. A coupled h25 jet will then team up with a 40kt low level jet to add lift to the increased moisture to support some light rain...mainly over the far western counties and North country. Rainfall amounts will range from a few hundredths over the Finger Lakes region to nearly a quarter inch near Lake Erie and over Jefferson county. Min temperatures will similar to those from the previous night...being largely in the mid 40s. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Saturday and Saturday night, a stalled/slowly moving frontal boundary will be located across/near WNY on Saturday morning, with showers expanding in coverage with increasing moisture ahead of it. An area of low pressure and mid-level trough tracking out of the Ohio Valley along the slow moving frontal boundary will increase shower coverage early on Saturday to a steady rain for most of the day. The area of low pressure should be centered over SW NY by Saturday evening before continuing to track east-northeast on Saturday night, reaching the Gulf of Maine by Sunday morning. Rain will taper off to showers from west to east through the night on Saturday night. Current expectation is that rainfall should should be in the third to two thirds range for Saturday into Saturday night. The area of low pressure will track across the region on Saturday night, with cold air advection beginning behind the system. High temperatures on Saturday will be in the upper 40s to mid 50s. Saturday night, low temperatures will drop to the mid 30s to near 40. Sunday and Sunday night, lingering showers, generally from the Genesee Valley eastward will continue to track east behind the earlier passing low pressure. A few showers may remain on Sunday afternoon for portions of the North Country, but otherwise Sunday should be dry for most areas. Behind the earlier passing area of low pressure, cold air advection will prevent temperatures from warming to what is expected earlier in the weekend, with highs near 40 to the mid 40s. High pressure over the southeast US will keep Sunday night dry. Low temperatures on Sunday night will be in the upper 20s to mid 30s. && .LONG TERM /MONDAY THROUGH THURSDAY/... High pressure will shift east across the eastern CONUS Monday before drifting away from the coast Monday night, as an upper level trough over the desert southwest moves into the Plains. This pattern will lead to a zonal upper level flow over the Northeast to start off the week. While a couple of ripples of shortwave energy will swing west to east aloft, surface high pressure with dry air in the mid-levels is expected to lead to nothing more than continued cloud cover Monday. Highs will average around the mid 40s. Monday night through Wednesday the trough over the nation's midsection will close off, with a broad surface low ejecting northeast from the Plains towards the Great Lakes. This will lift a warm front through the region Tuesday, with a deep southerly flow boosting temperatures well into the mid and upper 50s. Temperatures will remain well above normal through at least Wednesday, with lows Tuesday night in the mid 40s and highs Wednesday in the low to mid 50s. Isentropic lift with the front is expected to bring widespread showers across the area through the day Tuesday and Tuesday evening, though all in the form of rain. A secondary wave of low pressure will then approach the region from the southeast Wednesday through Wednesday night, with a cold front progged to swing through the region by Thursday. Have capped PoPs at likely for Tuesday and Wednesday but otherwise stuck fairly close to NBM as model guidance, both run-to-run and model-to-model, struggles to come to a consensus on the evolution of the long term pattern. Lower chances for showers continue into Thursday as surface high pressure builds across the Great Lakes, though temps may cool just enough through the day for leftover precip to see a changeover to snow. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Low end VFR to MVFR CIGS will reside across area terminals overnight. There will also be the potential for LLWS at times as a 40 knot LLJ moves over the region. A frontal boundary to our west will inch closer to the region today, which will bring lowering CIGS and a few showers. Also, LLWS will continue to be an issue across western terminals at KIAG, KBUF, and KJHW. Tonight...the frontal boundary to our west will gradually work into the region with widespread light rain or drizzle. This will lead to MVFR/IFR CIGS and VSBYS at terminals. Outlook... Saturday...Areas of MVFR/IFR with showers. Sunday...Areas of MVFR/IFR in showers early, improving in the afternoon. Monday...VFR. Tuesday...IFR conditions with rain expected. && .MARINE... Moderate SSW winds will continue tonight and Friday on Lake Erie and Lake Ontario, keeping the greater wave action in Canadian waters. The next period of somewhat stronger winds will not arrive until Sunday as low pressure moves from the eastern Great Lakes into New England and the Canadian Maritimes, deepening with time. && .HYDROLOGY... There is a minimal chance for flooding during the upcoming weekend and early next week, but any flooding likely to be of the minor/ nuisance variety and would be confined to the immediate Buffalo area and tributaries flowing near the Tug Hill Plateau. Warmer weather has already started to set in, with highs in the 40s and 50s through Tuesday of next week. This will result in a prolonged and GRADUAL snow melt. Snow water equivalent values in the Buffalo Creeks basin average 2 to 4 inches in the hardest hit areas with 3 to 6 inches on the Tug Hill in the Black River Basin. These will be the areas of concern during the next week with ensembles showing little if any risk for flooding on our other basins. Snowmelt alone RARELY causes river/creek flooding. There will be two systems of note during the period...one on Saturday and one on Tuesday. Each should bring around a half inch of rain, with the potential for a bit more. In the Buffalo area, snowpack is highly variable since nearly all of the snow is from lake effect snow from the blizzard. The greatest amounts are in the Ellicott creek basin (Williamsville forecast point), so this is where the greatest risk for flooding will be found. Cayuga Creek, Buffalo Creek, Cazenovia Creek, and Tonawanda Creek (at Rapids) are forecast to likely to reach action stage, but unlikely to reach flood stage (ensembles show less than 20 percent chance). For these creeks, any flooding would likely be with or just following the first system on Saturday. Outside of creek flooding, there could also be issues with ponding water and flooded basements in Buffalo due to the extensive snow pack which will gradually melt into next week. Typically, this would not prompt a flood warning, but this still could be an impact. For the Black River basin, the greatest risk for flooding will follow the second system which will move through on Tuesday. This is because there's a deeper snowpack in place which will not completely melt by early next week. Ensembles show forecast points are likely to reach at least action stage, with a chance for flooding at Boonville, McKeever, and Watertown. Finally, there is a limited potential for ice jams. The combination of cold and snow resulted in a rapid slush freeze up on some creeks. The Ebenezer gauge is erroneously high due to ice frozen in place. The ice in place is marginally thick enough to cause ice jams, and will likely break up with the warm weather on Friday. This will have to be monitored as well, with a risk for a few ice jams which would likely be relatively quick to flush out. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...Fries/RSH SHORT TERM...SW LONG TERM...PP AVIATION...AR MARINE...Hitchcock HYDROLOGY...Apffel/RSH
Hazardous weather outlook, Dec 29, 5:23 AM EST, 21 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 523 AM EST Thu Dec 29 2022 NYZ001>006-011>014-019>021-301030- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- 523 AM EST Thu Dec 29 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-085-301030- Northern Erie-Southern Erie- 523 AM EST Thu Dec 29 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The combination of rain and snow melt may result in minor flooding on some of the Buffalo area creeks this weekend. Snow melt will be gradual, but it still could result in ice jams, basement flooding, and ponding of water in urban areas. In general, any flooding is expected to be of the minor or nuisance variety. The greatest risk of flooding is later Saturday through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-301030- Jefferson-Lewis- 523 AM EST Thu Dec 29 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The combination of rain and snow melt may result in flooding on the Black River and its tributaries early to midweek next week. There may also be poor drainage flooding in urban areas such as Watertown and in small streams Saturday night and Sunday. In general, any flooding is expected to be of the minor or nuisance variety. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301030- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 523 AM EST Thu Dec 29 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.